Tennessee, 2021Hail in Tennessee, August 11, 2021
August 11, 2021 · NWS OHX · 1 event in 1 county or zone
Scattered showers and thunderstorms developed in the afternoon hours on August 11th. There was one isolated hail report in Bedford County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms developed in the afternoon hours on August 11th. There was one isolated hail report in Bedford County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 11, 6:02 PM CST, 14 minutes earlier.
Area forecast discussion, Aug 11, 6:02 PM CST, 14 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
702 PM CDT Wed Aug 11 2021
.UPDATE...
FOR 00Z AVIATION DISCUSSION.
&&
.DISCUSSION...
Heat continues to be the highlight of the short term, with
continued chances mainly for afternoon showers and thunderstorms
through the forecast. 850 mb temps of 20C-22C allowing for highs
in the mid 90s, and continued southwesterly flow at the surface
keeping dewpoints in the low to mid 70s. Winds picked up a bit
more this afternoon, and likely allowed for some additional low
level mixing which helped lower dewpoints to the low 70s for most.
This kept the heat index values around or just below 105. For
Thursday, highs are expected to be a degree or two warmer for most
areas, with little change to the dewpoints, so have the heat
advisory continuing tomorrow as well.
Upper high continues to linger off to our east, which will keep
afternoon diurnal showers and storms in the forecast through
Friday. On Friday, an upper trough in the Midwest will start
working its way southward, with the cold front sneaking in as soon
as early Saturday morning. Likely time to see more convective
activity will be Saturday afternoon with diurnal forcing helping
out, but model agreement isnt lining up just yet. As the trough
continues east over the weekend, the front appears to stall over
our north, and model agreement on more widespread showers and
storms Sunday afternoon is a bit better.
Remnants of the tropical storm with current model solutions doesnt
completely move overhead of the mid state, but looks to clip our
eastern zones early to mid-week depending on which solution you
buy into. With the front still lingering over the region, and the
tropical storm remnants moving off to our east and northeast, we
should stay in an active pattern with best chances for showers and
storms during the afternoon, but could persist into the overnight
hours and in the morning. Right now, QPF amounts are below any
flooding thresholds, but as model agreement increases there will
be a better handle on any heavy rain potential next week.
&&
.AVIATION...
00Z TAF DISCUSSION.
VFR conditions expected at all sites, with the exception of patchy
fog reducing visibilities early Thursday morning at CSV. Winds
will be around 5 knots and out of the south and southwest.
Vicinity storms possible at CSV Thursday afternoon.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT this evening for Bedford-Cannon-
Cheatham-Clay-Coffee-Davidson-De Kalb-Dickson-Giles-Hickman-
Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-Maury-
Montgomery-Perry-Putnam-Robertson-Rutherford-Smith-Stewart-
Sumner-Trousdale-Wayne-Williamson-Wilson.
Heat Advisory from 11 AM to 8 PM CDT Thursday for Bedford-Cannon-
Cheatham-Clay-Coffee-Davidson-De Kalb-Dickson-Giles-Hickman-
Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-Maury-
Montgomery-Perry-Putnam-Robertson-Rutherford-Smith-Stewart-
Sumner-Trousdale-Wayne-Williamson-Wilson.
&&
DISCUSSION......Barnwell
AVIATION........11
Hazardous weather outlook, Aug 11, 4:17 AM CST, 13 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
517 AM CDT Wed Aug 11 2021
TNZ005>011-023>034-056>066-075-077>080-093>095-121030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
517 AM CDT Wed Aug 11 2021
This Hazardous Weather Outlook is for Middle Tennessee.
.DAY ONE...Today and tonight.
Heat Index values of 105 to 110 degrees are likely across most of
Middle TN today. Please take the necessary precautions to protect
yourself and loved ones from heat related illnesses.
Very isolated thunderstorms are possible on the Cumberland Plateau
this afternoon. Wind gusts of 40 mph and heavy rainfall are the main
concerns.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Heat Index values of 105 to 110 degrees are likely Thursday and
possibly even Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
27
In the hours before
Special weather statement, Aug 11, 4:38 PM CST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Nashville TN
538 PM CDT Wed Aug 11 2021
TNZ078-112315-
Warren TN-
538 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of central Warren
County through 615 PM CDT...
At 538 PM CDT, Doppler radar was tracking a strong thunderstorm near
McMinnville. This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
McMinnville and Morrison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3554 8580 3565 8591 3577 8567 3561 8562
TIME...MOT...LOC 2238Z 249DEG 4KT 3562 8581
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
WhiteheadSpecial weather statement, Aug 11, 5:40 PM CST, 36 minutes before
Special Weather Statement
National Weather Service Nashville TN
640 PM CDT Wed Aug 11 2021
TNZ077>079-120015-
Coffee TN-Grundy TN-Warren TN-
640 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of southwestern Warren,
east central Coffee and northwestern Grundy Counties through 715 PM
CDT...
At 639 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Manchester. This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Morrison and Viola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3540 8591 3547 8600 3563 8594 3552 8568
TIME...MOT...LOC 2339Z 217DEG 4KT 3549 8589
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
WhiteheadHail, Bedford
- When
- August 11, 6:16 PM CST
- Where
- Bedford County, 3.34 mi WSW of Beechwood
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 35.634, -86.356
A tSpotter Twitter report indicated quarter size hail fell in Bell Buckle off of Liberty Pike and Beechwood Road.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Oregon, August 11 to 14, 20216 deaths · 13 events
- Damaging Winds and Lightning Strike in Maryland, August 11, 20211 death · 1 injured · $946,000 · 65 kt wind · 26 events
- Damaging Winds in Illinois, August 11, 20211 death · 2 injured · 70 kt wind · 59 events
- Damaging Winds and Lightning Strike in Indiana, August 11, 2021$245,000 · 61 kt wind · 46 events
- Hail and Damaging Winds in Virginia, August 11, 2021$247,000 · 1.75 in hail · 39 events
- Tornado and Damaging Winds in Michigan, August 11, 2021$485,000 · EF0 · 9 events
- Flash Flooding and Flood in Arizona, August 11 to 13, 2021$255,000 · 56 kt wind · 19 events
- Flash Flooding and Damaging Winds in Michigan, August 11 to 12, 2021$100,000 · 65 kt wind · 35 events
- Tornado and Damaging Winds in Michigan, August 11, 20211 injured · $103,000 · EF0 · 19 events
- Tornadoes and Flooding in Wisconsin, August 11 to 14, 2021$60,000 · EF1 · 6 events
- Flash Flood and Damaging Winds in Pennsylvania, August 11, 2021$90,000 · 52 kt wind · 19 events
- Damaging Winds in Ohio, August 11, 2021$56,000 · 51 kt wind · 23 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 978803.